Alert archive / South Dakota / Tornado Warnings in 2015

Tornado Warning 9, NWS Rapid City, SD

June 21, 2015Perkins County, South Dakota

NWS Rapid City, SD issued this tornado warning at Jun 21, 2015, 6:59 PM MDT for Perkins County, South Dakota. It was in force for 31 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 21, 2015, 6:59 PM MDT (00:59 UTC)
Expired
Jun 21, 2015, 7:30 PM MDT
In force
31 min
Issued by
NWS Rapid City, SD
Area
Storm-based polygon
Tornado
Radar indicated
Hail
2.5 in

County Perkins County, SD

The radar

The Rapid City radar (KUDX), 174 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 21, 7:00 PM MDTFUNNEL CLOUD7 Sw Lodgepole, SD
Jun 21, 7:07 PM MDTHAIL 26 S Lodgepole, SDFOUND NUMEROUS GOLF BALL SIZE HAIL STONES IN YARD 30 MINUTES AFTER THE STORM PASSED THROUGH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 21, 4:57 PM MDTTornado WatchSPC5 hr

The nearest sounding before it

Rapid City, SD (KRAP), launched 00:00Z, 1.0 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2015-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1709 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2015-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 189 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1709 J/kg
Mixed-layer CIN
-112 J/kg
Mixed-layer LCL
1661 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
189 m²/s²
0-3 km storm-relative helicity
236 m²/s²
Significant tornado parameter
0.5
Supercell composite
12.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

792 
WFUS53 KUNR 220059
TORUNR
SDC105-220130-
/O.NEW.KUNR.TO.W.0009.150622T0059Z-150622T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE RAPID CITY SD
659 PM MDT SUN JUN 21 2015

THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN PERKINS COUNTY IN NORTHWESTERN SOUTH DAKOTA...

* UNTIL 730 PM MDT

* AT 659 PM MDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED 10 MILES SOUTHWEST OF LODGEPOLE...OR 22 MILES
  SOUTHWEST OF HETTINGER...MOVING SOUTHEAST AT 30 MPH.

  HAZARD...TORNADO AND TENNIS BALL SIZE HAIL. 

  SOURCE...WEATHER SPOTTERS REPORTED FUNNEL CLOUD. 

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. 
           DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE 
           DAMAGE IS LIKELY. 

* THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  NORTHWESTERN PERKINS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4571 10296 4578 10285 4573 10242 4551 10264
TIME...MOT...LOC 0059Z 294DEG 26KT 4571 10282 

TORNADO...RADAR INDICATED
HAIL...2.50IN

$$

AWARD
1 follow-up statement
572 
WWUS53 KUNR 220108
SVSUNR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
708 PM MDT SUN JUN 21 2015

SDC105-220130-
/O.CON.KUNR.TO.W.0009.000000T0000Z-150622T0130Z/
PERKINS SD-
708 PM MDT SUN JUN 21 2015

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM MDT FOR
NORTHWESTERN PERKINS COUNTY...
        
AT 707 PM MDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 9 MILES SOUTHWEST OF LODGEPOLE...OR 22 MILES SOUTH OF
HETTINGER...MOVING SOUTHEAST AT 30 MPH.

HAZARD...TORNADO AND TWO INCH HAIL. 

SOURCE...WEATHER SPOTTERS REPORTED A FUNNEL CLOUD. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE 
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE DAMAGE IS 
         LIKELY. 

THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHWESTERN PERKINS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4566 10287 4577 10275 4573 10242 4551 10264
TIME...MOT...LOC 0107Z 294DEG 26KT 4568 10274 

TORNADO...RADAR INDICATED
HAIL...2.00IN

$$

AWARD

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Rapid City, SD wrote its last area forecast discussion before this tornado warning went out at Jun 21, 2:37 PM MDT, 4 hours 22 minutes earlier.

Area forecast discussion, Jun 21, 2:37 PM MDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
237 PM MDT SUN JUN 21 2015

.SHORT TERM...THIS EVENING THROUGH MONDAY NIGHT
ISSUED AT 232 PM MDT SUN JUN 21 2015

UPPER FLOW REMAINS FAIRLY ZONAL WITH SLIGHT RIDGING OVER THE
NORTHERN PLAINS...WITH NEXT SHORTWAVE TROUGH MOVING INTO MT FROM
CANADA. SURFACE LOW IS OVER WYOMING...AND WITH HIGH PRESSURE TO
THE EAST...BREEZY SOUTHERLY WINDS ARE ADVECTING IN WARM AND MOIST
AIR. TEMPS ARE CURRENTLY IN THE 70S TO LOWER 80S...WITH DEW
POINTS IN THE 60S. SHOWERS ARE POPPING UP LONG THE MT/ND BORDER.

UPPER JET AND SHORTWAVE WILL APPROACH THE NORTHERN PLAINS THIS
EVENING...WITH THE BEST FORCING/UPPER DIVERGENCE ACROSS ND. MLCAPE
NEAR 4000 J/KG AND 70KTS OF 0-6KM SHEAR DEVELOP ACROSS NORTHWEST
SD/SOUTHWEST WY BY THIS EVENING. THERE IS MINIMAL CIN ACROSS ND INTO
NORTHWEST SD...WITH INCREASING VALUES FARTHER SOUTH. MODELS ARE IN
GOOD AGREEMENT ON THUNDERSTORMS DEVELOPING ACROSS WESTERN ND THIS
AFTERNOON AND STAYING MAINLY TO THE NORTH THROUGH EARLY EVENING.
THEN AS THE SURFACE LOW INTENSIFIES OVER WESTERN SD TONIGHT...THETA-
E ADVECTION WILL INCREASE AHEAD OF THE LOW. THUNDERSTORMS ARE
EXPECTED TO DEVELOP NORTH AND EAST OF THE LOW /NORTHWESTERN INTO
CENTRAL SD/ LATE THIS EVENING AND QUICKLY PUSH EASTWARD OVERNIGHT AS
STORM MOTION INCREASES NEAR 40 KTS. LARGE HAIL...STRONG WINDS...AND
HEAVY RAIN ARE POSSIBLE...AND PERHAPS AN ISOLATED TORNADO. COOLER
AIR WILL MOVE IN BEHIND THE LOW...AND SO LOWS TONIGHT WILL RANGE
FROM THE LOWER 50S ACROSS NORTHEASTERN WY TO THE UPPER 60S IN SOUTH
CENTRAL SD.

HIGH PRESSURE MOVES OVER THE REGION MONDAY. A DRY DAY IS EXPECTED
UNDER PARTLY CLOUDY SKIES AND HIGHS MAINLY IN THE 70S. NORTHWESTERLY
WINDS WILL BE BREEZY ACROSS THE SD PLAINS...AND THEN GRADUALLY SHIFT
SOUTHEASTERLY OVERNIGHT AS THE HIGH MOVES SOUTH. A LITTLE THETA-E
ADVECTION COMBINED WITH A VERY WEAK UPPER WAVE MAY RESULT IN A FEW
SHOWERS AND THUNDERSTORMS OVER THE AREA MONDAY NIGHT. HOWEVER...CAPE
IS MINIMAL AND DO NOT EXPECT STORMS TO BECOME SEVERE.

.LONG TERM...TUESDAY THROUGH SUNDAY
ISSUED AT 232 PM MDT SUN JUN 21 2015

SEMI-FLAT PROGRESSIVE WESTERLY FLOW WILL CONTINUE
THROUGH MUCH OF THE EXTENDED. THIS WILL SUPPORT NEAR DAILY CHANCES
FOR SHRA TS AS SMALL SCALE MID LEVEL IMPULSES TRAVERSE THE REGION.
HOWEVER...TIMING OF LOW AMPLITUDE IMPULSES IN FAST WESTERLY FLOW
PRECLUDE FAVORING ANY DRY PERIODS MOST OF NEXT WEEK. INDICATIONS FOR
MASSIVE WESTERN NOAM RIDGING PER EASTERN PAC TOUGHING...WITH
DOWNSTREAM RIDGING OVER THE EASTERN NOAM REMAIN TOWARD NEXT WEEKEND.
THIS WOULD SUPPORT WARMER AND DRIER CONDS BY NEXT WEEKEND. HOWEVER
THE REGION LOOKS TO REMAIN ON THE EDGE OF THE RIDGE WITH POTENTIAL
NW FLOW IMPULSES AFFECTING THE FA. THIS WOULD FAVOR A WESTERN BIAS
TO ANY LARGE SCALE RIDGING...ESP GIVEN ONGOING MOIST SFC CONDS WHICH
WOULD TEND TO SUPPORT A POSITIVE FEEDBACK MECHANISM. RETAINED NEAR
DAILY CHANCES FOR SHRA/TS ALTHOUGH DID LEAVE SUNDAY DRY WHERE THE
STRONGEST INDICATIONS FOR DEEP LAYER RIDGING EXISTS. TEMPS WILL
REMAIN SEASONAL TO ON THE COOL SIDE OF NORMAL MOST OF NEXT
WEEK...WITH WARMER WEATHER LOOKING ON TRACK FOR NEXT WEEKEND.

FAST FLOW WILL REMAIN ALOFT SUPPORTING AMPLE SHEAR WITH ANY PASSING
IMPULSE. THIS COUPLED WITH AMPLE RESIDUAL MOISTURE PER MOIST
CONDITIONS WILL SUPPORT A SEVERE THREAT WITH ANY SYSTEM. THIS WILL
BE THE CASE TUE BEHIND A LIFTING WARM FRONT. NE WY AND WESTERN SD
WILL SEE INCREASING CAPE WITH 1-2 KJ/KG EXPECTED BY LATE
AFTERNOON/EVENING. 50-60 KNOTS OF 0-6 KM BULK SHEAR WILL BE MORE
THAN AMPLE FOR A FEW SUPERCELLS AS A STRONGER IMPULSE ADVECTS
THROUGH.

&&

.AVIATION...FOR THE 18Z TAFS THROUGH 18Z MONDAY
ISSUED AT 232 PM MDT SUN JUN 21 2015

THERE IS ANOTHER CHANCE OF THUNDERSTORMS OVER NORTHWESTERN SOUTH
DAKOTA LATE THIS AFTERNOON WITH A BETTER CHANCE OF SHOWERS AND
THUNDERSTORMS OVER MUCH OF THE FORECAST AREA TONIGHT. MAINLY VFR
CONDITIONS WILL PREVAIL WITH MVFR CONDITIONS POSSIBLE NEAR ANY
SHOWERS OR THUNDERSTORMS. MVFR CIGS ARE ALSO POSSIBLE ACROSS NW SD
BEHIND A TS COMPLEX EXPECTED TO PROGRESS SE THROUGH THE AREA
TONIGHT. GUSTY NORTHERLY WINDS WILL DEVELOP BEHIND A COLD FRONT
THAT WILL ADVECT THROUGH THE AREA TONIGHT...WITH GUSTY WINDS
CONTINUING ON THE SD PLAINS MOST OF MONDAY.

&&

.UNR WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
WY...NONE.
&&

SHORT TERM...POJORLIE
LONG TERM...JC
AVIATION...JC
Hazardous weather outlook, Jun 21, 6:09 AM MDT, 12 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RAPID CITY SD
609 AM MDT SUN JUN 21 2015

SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058-
071-221300-
HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH-
NORTHERN BLACK HILLS-NORTHERN FOOT HILLS-RAPID CITY-
SOUTHERN FOOT HILLS-CENTRAL BLACK HILLS-SOUTHERN BLACK HILLS-
CUSTER CO PLAINS-PENNINGTON CO PLAINS-HAAKON-FALL RIVER-SHANNON-
JACKSON-BENNETT-MELLETTE-TODD-TRIPP-STURGIS/PIEDMONT FOOT HILLS-
SOUTHERN MEADE CO PLAINS-HERMOSA FOOT HILLS-NORTHERN CAMPBELL-
SOUTHERN CAMPBELL-WESTERN CROOK-WYOMING BLACK HILLS-WESTON-
NORTHEASTERN CROOK-
609 AM MDT SUN JUN 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND
NORTHEASTERN WYOMING.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS PARTS OF
NORTHEAST WYOMING AND MUCH OF WESTERN SOUTH DAKOTA LATE THIS
AFTERNOON INTO TONIGHT. THERE IS AN ENHANCED RISK OF SEVERE STORMS
TONIGHT ACROSS NORTHWESTERN SOUTH DAKOTA. THESE STORMS COULD
PRODUCE LARGE HAIL...DAMAGING WIND GUSTS...AND HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

FOR THE UPCOMING WEEK...ADDITIONAL WEATHER DISTURBANCES WILL
BRING CHANCES FOR THUNDERSTORMS THROUGH AT LEAST FRIDAY...WITH A
FEW STRONGER STORMS POSSIBLE...MAINLY DURING THE LATE AFTERNOON
AND EVENING HOURS. THERE WILL BE A SLIGHT RISK OF SEVERE STORMS
ACROSS THE BLACK HILLS AREA ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...
OR CHECK OUR WEB SITE AT WEATHER.GOV/RAPIDCITY

In the hours before

Local storm report, Jun 21, 1:31 PM MDT, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RAPID CITY SD
131 PM MDT SUN JUN 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     HAIL             BATESLAND               43.13N 102.10W
06/21/2015  M1.75 INCH       SHANNON            SD   TRAINED SPOTTER

            NUMEROUS HOUSE AND CAR WINDOWS BROKEN IN BATESLAND

&&

CORRECTED COUNTY/STATE...LOCATION

AWARD
Local storm report, Jun 21, 1:35 PM MDT, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
135 PM MDT SUN JUN 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 AM     HAIL             5 E PORCUPINE           43.24N 102.23W
06/21/2015  M1.75 INCH       SHANNON            SD   TRAINED SPOTTER

            HAIL DAMAGE TO TREES... VEHICLES... AND HOUSE

&&

AWARD
Local storm report, Jun 21, 1:52 PM MDT, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
152 PM MDT SUN JUN 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 AM     HAIL             2 NW BUFFALO GAP        43.52N 103.34W
06/21/2015  E1.25 INCH       CUSTER             SD   TRAINED SPOTTER

&&

AWARD
Local storm report, Jun 21, 1:59 PM MDT, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
159 PM MDT SUN JUN 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 AM     HAIL             SHARPS CORNER           43.39N 102.40W
06/21/2015  M1.75 INCH       SHANNON            SD   TRAINED SPOTTER

&&

AWARD
Local storm report, Jun 21, 2:27 PM MDT, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RAPID CITY SD
227 PM MDT SUN JUN 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0426 PM     TSTM WND GST     14 SSE DUPREE           44.86N 101.48W
06/20/2015  E60 MPH          ZIEBACH            SD   PUBLIC

            LOTS OF PEA SIZE HAIL THAT COVERED THE GROUND

0445 PM     HAIL             19 SW UPTON             43.93N 104.93W
06/20/2015  M0.88 INCH       WESTON             WY   TRAINED SPOTTER

            40MPH WIND GUST

0453 PM     HAIL             15 ENE CHERRY CREEK     44.70N 101.23W
06/20/2015  E1.50 INCH       ZIEBACH            SD   TRAINED SPOTTER

0542 PM     HAIL             11 NE MORRISEY          43.67N 104.27W
06/20/2015  E1.75 INCH       WESTON             WY   TRAINED SPOTTER

0545 PM     HAIL             16 S DOWNTOWN NEWCASTLE 43.62N 104.20W
06/20/2015  E2.50 INCH       WESTON             WY   STORM CHASER

0553 PM     HAIL             1 E BUCKHORN            44.15N 104.08W
06/20/2015  E0.88 INCH       WESTON             WY   TRAINED SPOTTER

0555 PM     HAIL             12 S FAITH              44.85N 102.04W
06/20/2015  E1.75 INCH       MEADE              SD   TRAINED SPOTTER

0555 PM     TSTM WND GST     12 S FAITH              44.85N 102.04W
06/20/2015  E60 MPH          MEADE              SD   TRAINED SPOTTER

0555 PM     HAIL             12 SSE DOWNTOWN NEWCAST 43.70N 104.13W
06/20/2015  E1.00 INCH       WESTON             WY   TRAINED SPOTTER

0606 PM     HAIL             7 SSW CREIGHTON         44.16N 102.25W
06/20/2015  E1.00 INCH       PENNINGTON         SD   TRAINED SPOTTER

0611 PM     HAIL             2 NE SILVER CITY        44.11N 103.53W
06/20/2015  E1.25 INCH       PENNINGTON         SD   TRAINED SPOTTER

0620 PM     HAIL             5 WNW COTTONWOOD        43.98N 101.99W
06/20/2015  E1.00 INCH       JACKSON            SD   TRAINED SPOTTER

0629 PM     HAIL             COTTONWOOD SPRINGS DAM  43.43N 103.56W
06/20/2015  E1.75 INCH       FALL RIVER         SD   PUBLIC

0634 PM     TSTM WND GST     7 S DUPREE              44.95N 101.59W
06/20/2015  E60 MPH          ZIEBACH            SD   PUBLIC

0644 PM     HAIL             5 NW FAITH              45.07N 102.11W
06/20/2015  E1.00 INCH       PERKINS            SD   PUBLIC

0645 PM     TSTM WND DMG     CHEYENNE CROSSING       44.30N 103.87W
06/20/2015                   LAWRENCE           SD   LAW ENFORCEMENT

            TREE BLOWN OVER US HWY 85...TIME ESTIMATED FROM RADAR

0645 PM     LIGHTNING        4 SSW DOWNTOWN RAPID CI 44.03N 103.27W
06/20/2015                   PENNINGTON         SD   BROADCAST MEDIA

            LIGHTNING STRUCK A UNIT IN THE STONEY CREEK HIGHLANDS
            APARTMENT COMPLEX...LEADING TO CONSIDERABLE FIRE DAMAGE.
            TIME ESTIMATED FROM RADAR.

0658 PM     HAIL             ANGOSTURA RESERVOIR     43.32N 103.43W
06/20/2015  E2.50 INCH       FALL RIVER         SD   PARK SERVICE

0723 PM     HAIL             4 NNW TILFORD           44.36N 103.46W
06/20/2015  E1.00 INCH       MEADE              SD   TRAINED SPOTTER

            QUARTER SIZE HAIL COVERED THE GROUND...LASTED 5 MIN

0745 PM     HAIL             1 SSW PINE RIDGE        43.02N 102.56W
06/20/2015  M1.25 INCH       SHANNON            SD   TRAINED SPOTTER

            50MPH WIND GUST

0756 PM     HAIL             3 WNW THUNDER BUTTE     45.23N 101.74W
06/20/2015  E1.00 INCH       ZIEBACH            SD   PUBLIC

0810 PM     TSTM WND GST     1 N HEREFORD            44.40N 102.88W
06/20/2015  E70 MPH          MEADE              SD   TRAINED SPOTTER

            WIND DRIVEN HAIL TO THE SIZE OF NICKELS.

1130 PM     TSTM WND GST     BROWNSVILLE             44.28N 103.70W
06/20/2015  E60 MPH          LAWRENCE           SD   TRAINED SPOTTER

1205 AM     HAIL             SHARPS CORNER           43.39N 102.40W
06/21/2015  M1.75 INCH       SHANNON            SD   TRAINED SPOTTER

1220 AM     HAIL             12 SSE RED SHIRT        43.49N 102.83W
06/21/2015  E1.00 INCH       SHANNON            SD   PUBLIC

1225 AM     HAIL             2 N STOCKADE LAKE       43.80N 103.52W
06/21/2015  M1.50 INCH       CUSTER             SD   TRAINED SPOTTER

            50MPH WIND GUST

0120 AM     HAIL             PRINGLE                 43.61N 103.59W
06/21/2015  M1.75 INCH       CUSTER             SD   TRAINED SPOTTER

0130 AM     HAIL             BATESLAND               43.13N 102.10W
06/21/2015  M1.75 INCH       SHANNON            SD   TRAINED SPOTTER

            NUMEROUS HOUSE AND CAR WINDOWS BROKEN IN BATESLAND

0155 AM     HAIL             2 NW BUFFALO GAP        43.52N 103.34W
06/21/2015  E1.25 INCH       CUSTER             SD   TRAINED SPOTTER

0210 AM     HAIL             SHARPS CORNER           43.39N 102.40W
06/21/2015  M1.75 INCH       SHANNON            SD   TRAINED SPOTTER

            HAIL DAMAGE TO WINDOWS... SIDING... VEHICLES AND ROOFS

0230 AM     HAIL             5 E PORCUPINE           43.24N 102.23W
06/21/2015  M1.75 INCH       SHANNON            SD   TRAINED SPOTTER

            HAIL DAMAGE TO TREES... VEHICLES... AND HOUSE

&&

AWARD
Local storm report, Jun 21, 6:34 PM MDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
634 PM MDT SUN JUN 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             9 NE LADNER             45.93N 103.60W
06/21/2015  E1.00 INCH       HARDING            SD   TRAINED SPOTTER

            LASTED 5 MINUTES

&&

ME

The office that day

Everything else NWS Rapid City, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 6:41 PM MDTSevere Thunderstorm WarningUNRHarding, Perkins64 min
Jun 21, 7:25 PM MDTTornado WarningUNRPerkins35 min
Jun 21, 7:49 PM MDTTornado WarningUNRPerkins26 min
Jun 21, 8:13 PM MDTTornado WarningUNRPerkins, Ziebach47 min
Jun 21, 8:57 PM MDTTornado WarningUNRZiebach47 min
Jun 21, 9:59 PM MDTSevere Thunderstorm WarningUNRHarding, Perkins61 min
Jun 21, 10:41 PM MDTSevere Thunderstorm WarningUNRHarding, Perkins64 min
Jun 21, 10:53 PM MDTSevere Thunderstorm WarningUNRButte52 min
Jun 21, 11:16 PM MDTSevere Thunderstorm WarningUNRButte, Lawrence, Meade44 min
Jun 21, 11:25 PM MDTSevere Thunderstorm WarningUNRButte, Lawrence35 min
Jun 21, 11:41 PM MDTSevere Thunderstorm WarningUNRPerkins, Ziebach49 min
Jun 21, 11:49 PM MDTSpecial Weather StatementUNRLawrence26 min
Jun 21, 11:56 PM MDTSevere Thunderstorm WarningUNRButte, Meade, Pennington64 min
Jun 22, 12:08 AM MDTSevere Thunderstorm WarningUNRLawrence, Meade, Pennington22 min
Jun 22, 12:23 AM MDTSevere Thunderstorm WarningUNRHaakon, Jackson22 min
Jun 22, 12:30 AM MDTSevere Thunderstorm WarningUNRHaakon, Jackson, Meade, Pennington60 min
Jun 22, 1:11 AM MDTTornado WarningUNRHaakon16 min
Jun 22, 1:22 AM MDTSevere Thunderstorm WarningUNRHaakon, Jackson, Mellette53 min
Jun 22, 1:30 AM MDTSevere Thunderstorm WarningUNRTripp30 min
Jun 22, 2:15 AM MDTSevere Thunderstorm WarningUNRMellette, Todd, Tripp60 min
Jun 22, 8:17 AM MDTRiver Flood WarningUNRHaakon, Ziebach3 days

Nearby

Tornado Warnings in South Dakota, 2015Every tornado warning in 2015Tornadoes in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.